MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SYSTEM RASP LONG POST SIZE 4; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SYSTEM RASP LONG POST SIZE 4; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip surgery, the tip of the rasp fractured and the fractured piece was retained by the patient.No additional patient consequences were reported.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Intraoperative photographs taken and visual inspection of the returned rasp showed that the distal tip of the rasp had fractured and the fractured portion was not returned.The cutting edges exhibited wear and tear consistent with use.Fracture analysis identified numerous cutting tooth deformations, scratches and wear marks, suggesting heavy use.Analysis determined that the fracture appeared to be consistent with fatigue fracture culminating in overload.X-rays reviewed showed a metallic fragment within the medullary space of the mid-diaphysis of the right femur.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SYSTEM RASP LONG POST SIZE 4
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11831568
Report Number0001822565-2021-01338
Device Sequence Number1061198
Product Code LZO
UDI-Device Identifier00889024132023
UDI-Public(01)00889024132023(10)62957862
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771200460
Device Lot Number62957862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR